MAUDE Adverse Event Report: KARL STORZ SE & CO. KG PROBE, 4 MM, 12 CM; ARTHROSCOPIC PROBE

KARL STORZ SE & CO. KG PROBE, 4 MM, 12 CM; ARTHROSCOPIC PROBE
Model Number 28145W
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No investigation possible so far - product not yet returned.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): breakage of the instrument tip during surgery.Operation extension of 30 min.
 
Additional Manufacturer Narrative
Data in section h6 have been corrected to match the evaluation findings.
 
Additional Manufacturer Narrative
The instrument was returned on 03 february 2021 for investigation.Upon evaluation, it can be confirmed that the distal part of the instrument was broken.The instrument was heavily bent which indicated high force applied.There is no sign of corrosion.The root cause is most likely mechanical overload i.E user error.The instrument was manufactured in 2005.No indication for a material or manufacturing related issue was found during the investigation.Based on the evaluation, this case is user error or product abuse without patient harm, therefore a non-reportable incident.

Brand Name
PROBE, 4 MM, 12 CM
Common Device Name
ARTHROSCOPIC PROBE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
susie chen
2151 e. grand avenue
el segundo, CA 90245-5017
4242188201
MDR Report Key11151361
Report Number9610617-2021-00004
Device Sequence Number3920296
Product Code LXH
UDI-Device Identifier04048551095607
UDI-Public4048551095607
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28145W
Device Catalogue Number28145W
Device Lot NumberBE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer12/22/2020
08/10/2022
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date08/09/2022
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown